The cohomology of Bestvina–Brady groups

  • Ian J. Leary

    University of Southampton, UK
  • Müge Saadetoğlu

    Eastern Mediterranean University, Gazimağusa, North Cyprus, Turkey


For each subcomplex of the standard CW-structure on any torus, we compute the homology of a certain infinite cyclic regular covering space. In all cases when the homology is finitely generated, we also compute the cohomology ring. For aspherical subcomplexes of the torus, our computation gives the homology of the groups introduced by M. Bestvina and N. Brady in [3]. We compute the cohomological dimension of each of these groups.

Cite this article

Ian J. Leary, Müge Saadetoğlu, The cohomology of Bestvina–Brady groups. Groups Geom. Dyn. 5 (2011), no. 1, pp. 121–138

DOI 10.4171/GGD/118